MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-080-120-P6
Medical Device Problem Codes Stretched (1601); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints reported from this lot.The investigation was unable to determine a cause for the reported deployment difficulty.It may be possible that the distal sheath of the delivery system was entrapped or bent within the anatomy preventing the ratchet ears from engaging the proximal segment of stent during the final deployment stroke; however, this could not be confirmed.The stent stretching was likely the result of removing the stent system with the stent partially deployed causing the stent to stretch before finally releasing from the stent system.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the heavily calcified, mildly tortuous, 50% stenosed left superficial femoral artery.A command 18 guide wire and 7x40mm non-abbott balloon were used for pre-dilatation.A 6.5x80mm supera self-expanding stent system (sess) was advanced with a non-abbott 6f sheath, but the stent only partially deployed.During removal of the sess, the stent released from the system and was implanted but was noted to be stretched and only partially in the target lesion.A 7x40mm non-abbott stent was used to treat the remaining portion of the lesion and successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11631074
Report Number2024168-2021-02866
Device Sequence Number2935422
Product Code NIP
UDI-Device Identifier08717648226267
UDI-Public08717648226267
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberS-65-080-120-P6
Device Catalogue NumberS-65-080-120-P6
Device Lot Number0072961
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1